Dear Dr. Rassman,
i have had andorgenetic alopecia for year now. it started at the age of 12 or 13 and now i am 26. i have lost more than half of my hair. it is really devastating. i have been on kevis for about a year now. in the beginning, i felt my hair loss problem was going to be a thing of the past but now i am experiencing a great amount of hair loss. i am confused as to what is the reason. i have had an IUD inserted also about a year ago- it caused great amounts of bleeding. could it be that i now have acquired a low serum ferritin count that is causing this imbalance? i also have irregular menses, could it be a hormonal imbalance caused by the IUD (it was a copper IUD). The reason i ask this is because the IUD caused me to have delayed periods and bleeing for more than a week.
i am really stressed out and do not know if to continue the kevis or not. i am so thankful that you have a website like this for people like me.
Bleeding and anemia can cause hair loss. Low ferritin can also contribute to hair loss, as well as hormonal abnormalities which you seem to have. Kevis is incidental, I suspect. The active ingedient in Kevis is minoxidil, so I would suggest that you switch to it and simplify what is happening to you. You need to get your doctor very involved in this problem.